Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 137, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 20, 2025, 5:48 PM CDT for 8 counties in Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2025, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 20, 2025, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Dent County, MO, Howell County, MO, Maries County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 135 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:27 PM CDT, 4 hours 21 minutes earlier. Its key messages:
- There remains an Enhanced Risk for severe thunderstorms across much of the area this afternoon and evening. Tornadoes (potentially a couple being strong), large hail and damaging winds are all possible with this system.
- Localized additional flooding may occur as storms will produce heavy rainfall with rates from 1 to 1.5 inches per hour over already saturated soils.
- Additional rain chances (40-70%) return Tuesday through late week.
Area forecast discussion, Apr 20, 1:27 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
127 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- There remains an Enhanced Risk for severe thunderstorms across
much of the area this afternoon and evening. Tornadoes
(potentially a couple being strong), large hail and damaging
winds are all possible with this system.
- Localized additional flooding may occur as storms will produce
heavy rainfall with rates from 1 to 1.5 inches per hour over
already saturated soils.
- Additional rain chances (40-70%) return Tuesday through late
week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 1225 PM CDT Sun Apr 20 2025
Enhanced Severe Risk this afternoon and evening:
A warm front had lifted through most of southwestern Missouri
early this afternoon with a low top supercell already having
taken advantage as the frontal boundary to produce a likely
tornado. The warm front and attendant warm air and moisture
advection will continue in earnest through this afternoon and
early evening.
Confidence remains is high for the development of supercells
with a squall line developing on a cold front as it makes its
way into the western portions of southwestern missouri out of
Kansas and Oklahoma. As the line pushes east bowing linear
segments or embedded super cells will become the mode of
storms.
The western extent of the risk looks to be around the Kansas and
Missouri state line where increasing instability from there to
the east across the region will occur. SBCAPE values from
800-2000 J/kg is expected. While the better instability will be
farther east, around Highway 65 and east, the combination of
shear, low LCL's, instability and frontal forcing will allow for
tornado development with any storm the can become rooted to the
surface in the warm sector. Strong deep layer shear around 60
kts and strongly arcing hodographs are more than sufficient for
organized severe weather with all hazard modes.
Hazards: Afternoon/evening hazards are for golf ball size hail,
70 mph winds (maybe up to 80), and tornadoes. Given shear
profiles, a strong tornado or two would be possible. Most
favored conditions for strong tornadoes would be in cells that
are more isolated or perhaps in stronger bowing segments. This
will be especially concerning in segments that bow to the North
to northeast.
Additional thunderstorms may be possible over the far
southeastern Kansas and west-central Missouri in the late
afternoon and evening as the surface low makes its way to the
northeast across that region. These storms may be low-topped
supercells given the proximity to the deep upper shortwave, but
confidence in this outcome is lower. Hazards with the
potential low-topped supercells over the NW in the late
afternoon and evening would be large hail to the size of half
dollars, winds to 60 mph and potentially tornadoes.
In addition to thunderstorm hazards, non-thunderstorm wind
gusts up to 45 mph (possibly higher) are expected through
tonight in advance of the cold front as the pressure gradient
tightens.
With the wet antecedent conditions and rainfall from the
morning (along with lingering ongoing flooding), additional
flooding will again be a concern. This will occur despite the
potential quick (50-60mph) storm motion of the storms as
precipitable water values from 1.2 to 1.5 inches and a saturated
vertical profile will allow for hourly rainfall rates from 1 to
1.5 inches per hour.
The storm system and associated cold front, along with the
severe storms, are expected to move north and east of the
region by later this evening, from 5-8pm. In the wake of the
front, Surface winds will shift out of the west and remain gusty
as low ceilings fill in across the region. Overnight low will
drop into the middle 40s to near 50 behind the front.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 1225 PM CDT Sun Apr 20 2025
Ensemble data continues to be consistent in bringing several
additional shortwaves into and through the area from the
west/southwest Tuesday through Friday. NBM rainfall probs
continue to increase, especially Thursday and Friday and we will
need to monitor where this rainfall sets up given the heavy
rainfall from this weekend.
In general, the week looks like it will be rather damp over all.
For now, there is not much potential noted in the model output
for additional severe weather this week, but will monitor as we
proceed through the week.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1212 PM CDT Sun Apr 20 2025
A warm from lifted through the region this morning allowing for
a few storms and heavy rainfall this morning which brought
periods of MVFR to IFR conditions.
A cold front will move through the region this afternoon into
the evening and bring showers and storms again with severe
storms expected as it moves through the area. Until the front
begins to move into and through the region, Flight conditions
will be mainly VFR with middle level ceilings.
Improvement is expected behind the line of storms, but a return
to IFR to MVFR ceilings is expected late this evening into
tonight as ceilings fall below 1kft. Winds will increase behind
the front with surface gusts from 35 to 45kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 PM CDT this evening for KSZ073-097-101.
MO...Flood Watch until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...HatchHazardous weather outlook, Apr 20, 1:39 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 139 PM CDT Sun Apr 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 139 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Enhanced tornado risk. Slight hail risk. Enhanced thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Elevated non thunderstorm wind risk. DISCUSSION... Severe thunderstorms are expected this afternoon and evening across all or most of the Ozarks region. Threats with the strongest storms will be winds up to 70 mph, golf ball sized hail, and tornadoes. A strong tornado or two are possible. Non-thunderstorm wind gusts up to 45 mph are expected today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Apr 20, 5:10 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
510 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Tstm Wnd Dmg 5 WNW Duncan 37.31N 92.77W
04/20/2025 Webster MO Broadcast Media
Damage to a barn at Highway 38 and blue stem
road.
&&
MBLocal storm report, Apr 20, 5:12 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
512 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tstm Wnd Gst 4 ENE Versailles 38.45N 92.77W
04/20/2025 M64 MPH Morgan MO Mesonet
Mesonet station GW3917 VERSAILLES.
&&
MBLocal storm report, Apr 20, 5:18 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
518 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Dmg 6 SW Mansfield 37.04N 92.65W
04/20/2025 Douglas MO Emergency Mngr
Tree down on state highway B.
&&
MBLocal storm report, Apr 20, 5:28 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
528 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tstm Wnd Dmg 3 SW Osage Beach 38.13N 92.66W
04/20/2025 Camden MO Public
tree and powerline down on osage beach
parkway.
&&
MBLocal storm report, Apr 20, 5:32 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
532 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tstm Wnd Dmg 4 NW Squires 36.89N 92.68W
04/20/2025 Douglas MO Fire Dept/Rescue
small shed destroyed at highway A and
highway 5.
&&
MBLocal storm report, Apr 20, 5:35 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
535 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 2 ESE Garrison 36.83N 92.99W
04/20/2025 Christian MO Trained Spotter
trees down across the road.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:05 PM CDT | River Flood Warning | SGF | Stone | 39 hr |
| Apr 19, 8:14 PM CDT | River Flood Warning | SGF | Shannon | 39 hr |
| Apr 20, 1:43 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Apr 20, 1:53 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 20, 1:58 AM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 20, 2:07 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 38 min |
| Apr 20, 2:38 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 52 min |
| Apr 20, 2:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 27 min |
| Apr 20, 3:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 60 min |
| Apr 20, 3:19 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| Apr 20, 3:49 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 56 min |
| Apr 20, 4:11 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 7 hr |
| Apr 20, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Greene, Polk, Webster | 58 min |
| Apr 20, 4:56 AM CDT | Flash Flood Warning | SGF | Christian, Greene, Polk, Stone | 8 hr |
| Apr 20, 5:20 AM CDT | Special Weather Statement | SGF | Camden | 55 min |
| Apr 20, 6:38 AM CDT | River Flood Warning | SGF | McDonald | 33 hr |
| Apr 20, 7:33 AM CDT | River Flood Warning | SGF | St. Clair, Vernon | 21 days |
| Apr 20, 9:31 AM CDT | Areal Flood Warning | SGF | Jasper, McDonald, Newton | 12 hr |
| Apr 20, 10:02 AM CDT | Special Weather Statement | SGF | Greene | 43 min |
| Apr 20, 10:39 AM CDT | Areal Flood Advisory | SGF | Barton, Benton, Cedar, Dade, Greene, Hickory and 5 more | 8 hr |
| Apr 20, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller | 50 min |
| Apr 20, 11:30 AM CDT | Tornado Warning | SGF | Camden, Dallas, Laclede | 30 min |
| Apr 20, 11:34 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence | 10 hr |
| Apr 20, 11:49 AM CDT | Tornado Warning | SGF | Camden, Miller | 41 min |
| Apr 20, 12:31 PM CDT | Tornado Warning | SGF | Miller | 14 min |
| Apr 20, 12:44 PM CDT | Tornado Warning | SGF | Miller | 16 min |
| Apr 20, 12:52 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory, Laclede, Miller, Morgan | 6 hr |
| Apr 20, 12:55 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper, Vernon | 6 hr |
| Apr 20, 1:01 PM CDT | Areal Flood Warning | SGF | Christian, Greene, Polk, Stone | 8 hr |
| Apr 20, 1:54 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 66 min |
| Apr 20, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Apr 20, 2:01 PM CDT | Tornado Warning | SGF | Jasper | 29 min |
| Apr 20, 2:04 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 5 hr |
| Apr 20, 2:21 PM CDT | Tornado Warning | SGF | Barton, Jasper | 24 min |
| Apr 20, 2:37 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 2 more | 53 min |
| Apr 20, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Apr 20, 2:42 PM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 48 min |
| Apr 20, 2:52 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 17 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 65 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Dade, Hickory, Polk, St. Clair | 65 min |
| Apr 20, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 2 more | 62 min |
| Apr 20, 4:08 PM CDT | Tornado Warning | SGF | Dallas, Polk | 20 min |
| Apr 20, 4:09 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Ozark, Taney, Webster and 1 more | 66 min |
| Apr 20, 4:21 PM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 24 min |
| Apr 20, 4:37 PM CDT | Tornado Warning | SGF | Morgan | 11 min |
| Apr 20, 4:40 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Howell, Ozark, Stone and 4 more | 5 hr |
| Apr 20, 4:44 PM CDT | Tornado Warning | SGF | Douglas, Webster, Wright | 31 min |
| Apr 20, 4:49 PM CDT | Tornado Warning | SGF | Laclede, Webster, Wright | 26 min |
| Apr 20, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Morgan and 2 more | 66 min |
| Apr 20, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Texas, Wright | 63 min |
| Apr 20, 5:10 PM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 35 min |
| Apr 20, 5:14 PM CDT | Tornado Warning | SGF | Laclede, Texas, Wright | 21 min |
| Apr 20, 6:22 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 53 min |
| Apr 20, 6:40 PM CDT | Areal Flood Advisory | SGF | Greene, Howell, Texas, Webster, Wright | 30 hr |
| Apr 20, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Shannon, Texas | 48 min |
| Apr 20, 6:41 PM CDT | Tornado Warning | SGF | Howell, Oregon | 34 min |
| Apr 20, 6:54 PM CDT | Areal Flood Advisory | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 12 more | 30 hr |
| Apr 20, 1:51 AM CDT | River Flood Warning | SGF | Bourbon | 65 hr |
| Apr 20, 1:28 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.